Home » Frequently asked Questions on Health » What is the cause for swelling after a kidney transplant?

What is the cause for swelling after a kidney transplant?

Q: I underwent a kidney transplant last year and now I am fine. For the past 20 days I have swelling in my legs. The swelling appears in the evenings and after having a good sleep at night, the next morning it disappears. But for the past two days I have lots of swelling and there is pain too. Last week I went to the hospital where I had the transplant and took all the tests; everything was normal except uric acid which was 9.3. The doctors said it may be due to the anti-hypertensive tablet amlodepin 7.5 mg a day. I also take cap. neoral 125mg twice daily. The doctors felt that there was no need for medicines immediately. Please advise me on how to overcome this swelling and is there any medicine for this?

A:There could be several reasons for the symptoms you have described. If you have swelling and severe pain only in the toe (or toes), you could possibly be suffering from gout attack For which colchicine tablets work well (and so does indomethacin which should be taken only cautiously due to it side effects on kidney). If your swelling involves both legs and feet, it could be from salt/fluid retention or congestive heart failure. If your blood pressure is elevated as well, you may benefit from water pills (diuretics) to get rid of extra fluid your kidneys have retained. Other reason would include your kidney losing massive amount of proteins in urine and that lowering your blood albumin levels which shall cause swelling. This again may be helped with water pills.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------